Russian version English version
Volume 9   Issue 2   Year 2014
Regularities Related to Introns Lengths Distribution

Astakhova T.V., Roytberg M.A., Tsitovich I.I., Yakovlev V.V.

Institute of Mathematical Problems of Biology, Pushchino, Moscow region, Russia
Higher School of Economics, Moscow, Russia
Moscow Institute of Physics and Technology, Dolgoprudny, Moscow region, Russia
Institute for Information Transmission Problems, Moscow, Russia

Abstract. The regularities in distribution of intron lengths  for  genomes of 17 species belonging to different taxa (insects, fish, amphibians, reptiles, birds, mammals) were studied. It is shown that the fraction of introns with phase 1 increases with the length of the intron. It was also shown that short and long introns tend to form series. For example, the proportion of short (long) introns that follow short (long) introns is considerably higher than the proportion of short (long) introns in a genome. These patterns are shown for all considered genomes.
Key words: intron, exon, intron phase, length of intron.
Table of Contents Original Article
Math. Biol. Bioinf.
doi: 10.17537/2014.9.482
published in Russian

Abstract (rus.)
Abstract (eng.)
Full text (rus., pdf)


  Copyright IMPB RAS © 2005-2024